Alert archive / Washington / Red Flag Warnings in 2006
Red Flag Warning 1, NWS Seattle, WA
NWS Seattle, WA issued this red flag warning at Sep 1, 2006, 8:18 AM PDT for 10 counties in Washington. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2006, 8:18 AM PDT (15:18 UTC)
- Expired
- Sep 2, 2006, 8:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Seattle, WA
Counties Clallam County, WA, Grays Harbor County, WA, Jefferson County, WA, King County, WA, Kitsap County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, Skamania County, WA, Thurston County, WA
The nearest sounding before it
Quillayute State, WA (KUIL), launched 12:00Z, 3.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2389 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSEW 011518 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 818 AM PDT FRI SEP 1 2006 WAZ650>652-654-655-657-659-020000- /O.NEW.KSEW.FW.W.0001.060901T1518Z-060902T0000Z/ NORTH COASTAL LOWLANDS-CENTRAL COASTAL LOWLANDS- WEST PORTION OF THE OLYMPIC MOUNTAINS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- WEST SLOPES OF THE CENTRAL CASCADES-CENTRAL CASCADES- 818 AM PDT FRI SEP 1 2006 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR A COMBINATION OF WIND AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THIS WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 650...651... 652...654...655...657...AND 659. THIS INCLUDES PORTIONS OF THE MOUNT BAKER SNOQUALMIE NATIONAL FOREST...MOUNT RAINIER NATIONAL PARK...WEST PORTION OF OLYMPIC NATIONAL PARK AND OLYMPIC NATIONAL FOREST...THE GIFFORD PINCHOT NATIONAL FOREST...QUINAULT INDIAN RESERVATION...FORT LEWIS...AND THE DNR RESOURCE PROTECTION DIVISIONS ENCOMPASSING THE CENTRAL AND SOUTH PUGET SOUND LOWLANDS AND THE SOUTHWEST INTERIOR OF WASHINGTON. INCREASING EASTERLY WINDS THIS MORNING AND AN EXTREMELY DRY AIR MASS WILL COMBINE WITH VERY DRY FUEL MOISTURE CONDTIONS TO CREATE THE POTENTIAL FOR CRITICAL FIRE GROWTH AND BEHAVIOR TODAY. A RED FLAG WARNING IN WESTERN WASHINGTON IS ISSUED WHEN AT LEAST 4 HOURS OF WINDS IN EXCESS OF 10 MPH IN COMBINATION WITH RELATIVE HUMIDITY BELOW 30 PERCENT ARE EXPECTED DURING DAYLIGHT HOURS. $$ HANER WEATHER.GOV/SEATTLE
2 follow-up statements
000 WWUS86 KSEW 012309 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 409 PM PDT FRI SEP 1 2006 WAZ657-659-021315- /O.EXT.KSEW.FW.W.0001.000000T0000Z-060902T1500Z/ WEST SLOPES OF THE CENTRAL CASCADES-CENTRAL CASCADES- 409 PM PDT FRI SEP 1 2006 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 AM PDT SATURDAY... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 8 AM PDT SATURDAY. THE RED FLAG WARNING FOR FIRE WEATHER ZONES 657 AND 659...WHICH INCLUDES THE WEST SLOPES OF THE CENTRAL CASCADES AND THE ADJACENT FOOTHILLS...HAS BEEN EXTENDED UNTIL 8 AM PDT SATURDAY. THIS INCLUDES PORTIONS OF THE MOUNT BAKER SNOQUALMIE NATIONAL FOREST...MOUNT RAINIER NATIONAL PARK...AND THE GIFFORD PINCHOT NATIONAL FOREST. DRY EAST WINDS WILL CONTINUE WILL CONTINUE OVERNIGHT IN THE CENTRAL CASCADES DOWN INTO THE FOOTHILLS. HUMIDITY RECOVERIES TONIGHT WILL ALSO BE VERY POOR WITH LOCALIZED SPOTS FAILING TO RECOVER ABOVE 35 PERCENT TONIGHT...CONTINUING THE CRITICAL FIRE SITUATION. EAST WINDS ARE EXPECTED TO SLACKEN OFF LATE SATURDAY MORNING. HOWEVER...DANGEROUS FIRE CONDITIONS WILL CONTINUE THROUGH THE WEEKEND WITH EXCEPTIONALLY HOT...DRY AND UNSTABLE WEATHER EXPECTED THROUGH THE WEEKEND. $$ WAZ650>652-654-655-020015- /O.CON.KSEW.FW.W.0001.000000T0000Z-060902T0000Z/ NORTH COASTAL LOWLANDS-CENTRAL COASTAL LOWLANDS- WEST PORTION OF THE OLYMPIC MOUNTAINS- CENTRAL AND SOUTH PUGET SOUND LOWLANDS- BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS- 409 PM PDT FRI SEP 1 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THIS WARNING IS IN EFFECT FOR FIRE WEATHER ZONES 650...651... 652...654...AND 655. THIS INCLUDES WEST PORTIONS OF THE OLYMPIC NATIONAL PARK AND OLYMPIC NATIONAL FOREST...THE QUINAULT INDIAN RESERVATION...FORT LEWIS...AND THE DNR RESOURCE PROTECTION DIVISIONS ENCOMPASSING THE CENTRAL AND SOUTH PUGET SOUND LOWLANDS AND THE SOUTHWEST INTERIOR OF WASHINGTON. DRY EAST AND NORTHEAST WINDS WILL CONTINUE FOR ANOTHER HOUR OR TWO BUT SHOULD SLACKEN OFF THIS EVENING WITH HUMIDITY VALUES RISING OVERNIGHT. THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 5 PM PDT. DESPITE THE SLACKENING WIND...THIS WILL CONTINUE TO BE A CRITICAL FIRE WEATHER WEEKEND. EXCEPTIONALLY HOT...DRY AND UNSTABLE CONDITIONS ARE EXPECTED...SO DO NOT LET YOUR GUARD DOWN...DESPITE THE COMING EXPIRATION OF THE RED FLAG WARNING. $$ HANER WEATHER.GOV/SEATTLE
000 WWUS86 KSEW 021456 RFWSEW RED FLAG WARNING NATIONAL WEATHER SERVICE SEATTLE WA 756 AM PDT SAT SEP 2 2006 ...RED FLAG WARNING SET TO EXPIRE...BUT A WEEKEND OF HIGH FIRE DANGER STILL LOOMS AHEAD... WAZ657-659-021600- /O.EXP.KSEW.FW.W.0001.000000T0000Z-060902T1500Z/ WEST SLOPES OF THE CENTRAL CASCADES-CENTRAL CASCADES- 756 AM PDT SAT SEP 2 2006 ...RED FLAG WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING... THE RED FLAG WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. WIND SPEEDS IN MOST LOCATIONS HAVE SLACKENED OFF BELOW RED FLAG CRITERIA...AND THE ONE OR TWO LOCATIONS THAT CONTINUE TO EXPERIENCE RED FLAG CONDITIONS WILL SEE THEIR WIND SPEEDCS DROP BELOW RED FLAG CRITERIA DURING THE NEXT HOUR OR TWO. HOWEVER...FIRE DANGER WILL CONTINUE AT CRITICALLY HIGH LEVELS THIS HOLIDAY WEEKEND. WEATHER CONDITIONS WILL STILL BE EXCEPTIONALLY HOT AND DRY WITH INCREASING INSTABILITY LEADING TO HAINES 5 AND 6 CONDITIONS OVER MOST OF WESTERN WASHINGTON THROUGH SUNDAY. ANY FIRES THAT ARE IN PROGRESS OR THAT START CONTINUE TO HAVE THE POTENTIAL TO EXHIBIT EXTREME FIRE BEHAVIOR AND RAPID GROWTH. CREWS IN THE FIELD SHOULD MAINTAIN LCES AND STRICTLY ADHERE TO ALL SAFETY MEASURES. MEMBERS OF THE PUBLIC SHOULD HEED BURN BANS AND BE EXTREMELY CAREFUL WHEN DEALING WITH ANY BURNING MATERIAL. FUELS CONTINUE TO BE AT HISTORICAL LEVELS OF DRYNESS. $$ HANER WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Sep 1, 3:25 AM PDT, 4 hours 53 minutes earlier.
Area forecast discussion, Sep 1, 3:25 AM PDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 325 AM PDT FRI SEP 1 2006 .SYNOPSIS...A STRONG UPPER LEVEL RIDGE OVER WESTERN WASHINGTON WILL MOVE SLOWLY EAST BY SATURDAY. DEVELOPING LOW LEVEL OFFSHORE FLOW CAUSED BY THE RIDGE WILL PUSH TEMPERATURES WELL ABOVE NORMAL TODAY AND SATURDAY. LOW LEVEL ONSHORE FLOW WILL DEVELOP ALONG THE COAST LATE SATURDAY AND SPREAD INLAND BY SUNDAY NIGHT...WITH AREAS OF LOW CLOUDS AND FOG AND COOLER TEMPERATURES GRADUALLY SPREADING INLAND WITH THE ONSHORE FLOW. HIGH PRESSURE TO THE EAST AND WEAKER ONSHORE FLOW WILL RESULT IN DRY WEATHER AND TEMPERATURES NEAR NORMAL EARLY NEXT WEEK. && .SHORT TERM...A STRONG UPPER LEVEL RIDGE CENTERED NEAR THE COAST THIS MORNING WILL MOVE GRADUALLY EAST...REACHING W MT ON SATURDAY. WELL DEVELOPED LOW LEVEL EASTERLY OFFSHORE FLOW WILL ALLOW A STRONG SURFACE THERMAL TROUGH TO FORM NEAR THE COAST TODAY AND SATURDAY...THEN MOVE INLAND NEAR THE CASCADES ON SUNDAY. THE MAIN PROBLEMS THIS FORECAST PACKAGE ARE THE MAGNITUDE AND DISTRIBUTION OF MAX TEMPS THROUGH THE WEEKEND...AND WHEN AND HOW STRONG A SW MARINE PUSH WILL DEVELOP THIS WEEKEND. 00Z NAM-WRF AGREES WITH THE 00Z GFS ON THE LARGE SCALE FEATURES SO HAVE LEANED TOWARD THE NAM-WRF IN HANDLING THE DETAILS OF THE OFFSHORE FLOW AND THE DEVELOPING SW MARINE PUSH. WITH THE DEVELOPMENT OF THE THERMAL TROUGH ALONG THE COAST...THIS LOOKS MORE LIKE A CLASSIC SW PUSH WITH STRATUS SPREADING UP THE OREGON COAST AND REACHING HOQUIAM SATURDAY EVENING. LEANING HARD ON THE 00Z NAM-WRF HERE. COULD SEE SOME SHALLOW STRATUS/FOG SPREADING INTO NEAR SHELTON BY SUNDAY MORNING...BUT WITH THE THERMAL TROUGH STILL W OF THE CASCADES SUNDAY MAX TEMPS INLAND WILL REMAIN QUITE WARM. A SOLID MARINE PUSH SHOULD DEVELOP SUNDAY NIGHT FOR MORNING CLOUDS/FOG/COOLER ON LABOR DAY. CASCADE RAWS SITES SHOW EASTERLY OFFSHORE FLOW RAMPING UP THIS MORNING AND DEW POINTS DROPPING RAPIDLY SO EASTERLY FLOW IS ON. OTH-SEA GRADIENT IS A SKY HIGH -7.5. GFS MOS TEMPERATURES LOOK TOO COLD FOR TODAY AND SATURDAY...ESPECIALLY FOR THE COAST TODAY. ETA MOS IS BETTER BUT STILL ON THE COLD SIDE. NEITHER MOS SUITE QUITE CAPTURES THE DISTRIBUTION OF THE WARMING SO MAX/MIN TEMP GRIDS SUFFERED A LOT OF HANDS-ON EDITING THIS MORNING. WILL HOPE FOR THE BEST BUT OVER ALL THE MAX TEMPS WERE JACKED UP TO THE LOWER TO MID 80S TODAY WITH THE COAST JUST AS WARM AS THE INTERIOR. HOTTEST PARTS OF THE INTERIOR SATURDAY SHOULD BE NEAR 90. IMMEDIATE COAST SHOULD SEE A COOLING LATER IN THE AFTERNOON AS ONSHORE FLOW STARTS TO DEVELOP. A VERY SHALLOW PUSH SHOULD PUSH PART WAY INLAND SATURDAY DAY NIGHT...BUT THIS SHALLOW COOLING LIKELY WONT HAVE A STRONG EFFECT ON MAX TEMPS OVER THE INTERIOR ON SUNDAY. HAVE SHAVED A FEW DEGREES OFF...BUT STILL QUITE WARM SUNDAY. KAM .LONG TERM...PER ABOVE A STRONG SW PUSH SHOULD DEVELOP SUNDAY NIGHT WITH MOTHER NATURES AIR CONDITIONING COOLING THINGS DOWN FOR LABOR DAY. FORECASTS ARE BASED STRONGLY ON THE 00Z NAM-WRF TIMING WHICH OVERALL SIMILAR TO THE GFS WITH RESPECT TO THE LARGE SCALE FEATURES. GFS MAINTAINS THE UPPER LEVEL RIDGE OVER W MT EARLY NEXT WEEK...ALLOWING A WEAKENING UPPER LEVEL TROUGH TO REACH THE COAST ABOUT TUESDAY AND MAYBE ANOTHER ONE LATE THURSDAY. MAIN PRODUCT WILL BE WESTERLY ONSHORE FLOW...SO THERE SHOULD BE AFTERNOON CLEARING TO GO ALONG WITH MORE SEASONABLE TEMPERATURES. KAM && .AVIATION...RIDGE OVERHEAD WITH MODERATE OFFSHORE FLOW THROUGH SAT. THEREFORE CLEAR WITH A N-E LOW LEVEL FLOW. DECENT RIDGETOP EASTERLY WINDS ACROSS THE CASCADES AS WELL. AT KSEA...CLEAR SKIES. N-NE WIND 10-15 KT...MORE NE AT NIGHT AND N DURING THE AFTERNOON. CERNIGLIA && .SEW WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY W ENTRANCE TO THE STRAIT. WEATHER.GOV/SEATTLE
Nearby
Red Flag Warnings in Washington, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.